Naive choice - Prezista (Norvir boosted) + Isentress / CNS penetration
Jan 1, 2010
I am facing the decision concerning the medications with which I should begin treatment and after some research, I believe that Prezista (Norvir boosted) + Isentress could be a good choice.
My concern is about CNS penetration. Over the last year I have experienced increased forgetfulness and a somewhat worrisome loss of concentration. I have read that Isentress has low CNS penetration and have found very little information the Prezista + Norvir combo (concerning penetration.)
I would appreciate your comments about this regimen choice and about its CNS penetration.
Dès Montréal, je vous souhaite une très bonne année 2010 en vous remerciant encore une fois pour votre générosité et pour votre appui.
Response from Dr. Frascino
J'écrirai en anglais parce que je crois que cette information est assez importante et si j'écrivais dans la langue d'Asterix et Tintin, j'aurais peur qu'il y ait beaucoup de lecteurs qui ne comprennent pas!
Cognitive dysfunction is a significant and increasing problem for HIVers, particularly in older folks. Control of HIV replication in the brain (central nervous system, CNS) is extremely important. The CNS penetration of Norvir-boosted Prezista has been studied, and drug levels sufficient to control HIV replication in the CNS have been demonstrated in most of the study participants.
I'm curious as to why you are leaning toward Prezista plus Isentress rather than Atripla, Prezista plus Truvada, or Isentress plus Truvada for your first regimen. These are the current recommended regimens for naive patients.
Bonne annee 2010! Bisettes et Crepes Suzette!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Difference Between Hepatitis B And Hiv?
- How Many Time Does It Take To Have Sex With A Person Hiv Positive For You To Get It?
- If You Have Hiv What Does Your White Blood Cells Do?
- List Of Opportunistic Infections
- How Often Do You Have Night Sweats With Hiv?
- Pityriasis Rosea Hiv Rash
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.